BIROn - Birkbeck Institutional Research Online

    Finding regular simple paths in graph databases

    Mendelzon, A.O. and Wood, Peter (1995) Finding regular simple paths in graph databases. SIAM Journal on Computing 24 (6), pp. 1235-1258. ISSN 0097-5397.

    Full text not available from this repository.

    Abstract

    We consider the following problem: given a labelled directed graph G and a regular expression R, find all pairs of nodes connected by a simple path such that the concatenation of the labels along the path satisfies R. The problem is motivated by the observation that many recursive queries in relational databases can be expressed in this form, and by the implementation of a query language, $\textbf{G}^{+}$, based on this observation. We show that the problem is in general intractable, but present an algorithm than runs in polynomial time in the size of the graph when the regular expression and the graph are free of conflicts. We also present a class of languages whose expressions can always be evaluated in time polynomial in the size of both the graph and the expression, and characterize syntactically the expressions for such languages.

    Metadata

    Item Type: Article
    School: School of Business, Economics & Informatics > Computer Science and Information Systems
    Depositing User: Sarah Hall
    Date Deposited: 18 Oct 2021 16:13
    Last Modified: 18 Oct 2021 16:13
    URI: https://eprints.bbk.ac.uk/id/eprint/46335

    Statistics

    Downloads
    Activity Overview
    0Downloads
    22Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item